My 34 year old son is taking 150 mg imipramine, 6 (1mg) Clonozapam, and 400mg Seroquel, (down from 600 mg) per day. His side effects are weakness, irregular heartbeat and eye problems. One of his eyes has gotten so bad that he may have to get a cornea transplant. I cannot say for sure if the meds caused his eye problems, but he had perfect vision all during school and according to my research seroquel has been know to cause lens problems in the eyes.
I would like for him to change meds, come off the Seroquel and maybe go on another drug (antidepressant such as Luvox) for his OCD. How long would it take for him to wean off Seroquel and start another drug?
I feel since he started taking Seroquel in 2004, his eye problem has gotten worse and I would like him to come off the drug. I don't know if this will help with his eyes or not.
Seroquel causes cataracts. That much is known. If that happenned he should be transferred to another antipsychotic. I believe Seroquel is the only antipsychotic known to do that (I had to get regular eye tests when I was on it). Abilify is the antipsychotic with the best side effect profile. I have made a full recovery from schizoaffective disorder with an antipsychotic agent (for more information google "Dr. Javitt, glycine") that is in Phase II FDA study but that is not approved yet (for more information on all new psychiatric medications in development google "psychmeds123"). Ask his psychiatrist if he needs an antipsychotic. Those are not needed for ocd but the psychiatrist may have prescribed it for another reason but ask what it was. As for Luvox all SSRI anti-depressents work on OCD so there's no reason it could not be changed. Speak to the psychiatrist more.
Well, if that is the case, I'd say your son is way over medicated. I have a problem with doctors prescribing anti-psychotics to people with OCD. I've never taken them, but I know some folks that have and they just moped around like zombies. (The "cure" was worse than the disease in my opinion) Then on top of that I see your son is taking one of the old tricyclic anti-depressants (imipramine) and Clonozapam, so I'm not surprised he's weak or tired. If it were me, I'd go see a different psychiatrist for a second opinion on what the minimal amount of medication would be to take. I had severe OCD and a lot of symptoms can be treated with cognitive behavior therapy. I only take 50mg zoloft once a day and that's it. That's a baby dose generally reserved for depression and I plan on being medication free in the future. So good luck to you and your son. I truly believe he'll feel better once he gets off that anti-psychotic
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.